Other heart problems after ablation?

I would be very interested in hearing about anyone in this group who has developed other heart problems after having an ablation for Afib. I ask because last July I had cryoblation for my Afib and was doing okay until this past March when I developed some problems: tired, out of breath when I did anything, and dizziness when I get up or move around. My GP had me see an ENT doctor who could find nothing wrong. I have also seen a neurologist who found nothing wrong. I nagged my EP who had me take a exercise stress test, which was inconclusive (mainly because I have always had an abnormal EKG). I don't know what to ask for next. My quality of life stinks. I can barely go grocery shopping without coming home and lying around for the rest of the day. I sleep 9-10 hours a night. I know it's not Afib again because I have a loop recorder implanted and it shows nothing wrong. Has anyone here had other problems after a successful ablation? I'm at the end of my rope. I started taking Ativan to just get me through the day. I am only taking Eliquis and no other medications. Thanks for any sharing you can do.

Last edited by

22 Replies

oldestnewest
  • Hi Kjab, how distressing for you after what seemed like a successful ablation. If there's nothing showing up on any of the tests you've had done, which sound quite extensive, I just wonder if you've had a blood test done? If not I just wonder if it could be anaemia perhaps? This might account for the tiredness you feel. I'm not qualified to do anything more than suggest this but might be worth having it checked if you haven't already.

    I hope you soon get the answers you need to be able to get back to full health and an active life again and wish you all the best. Kate

  • Thank you for your kindness, Kate. I have just had a CBC and nothing is too out of line. I really am feeling helpless.

  • How awful for you.

    I was going to ask if you've had a full blood count in case you are anaemic. I would have thought you would have been offered this though. I mention this because I had similar symptoms to you....really absolutely shattered and a blood test showed anaemia. A few days on ferrous fumarate and I feel completely different even though my blood count was not vastly out of range. Worth looking into.

    Regards

    Sandra

  • Sandra: nothing out of the ordinary showed up in the blood work. Feel so awful.

  • Hi,

    Have you considered the Ativan making you feel this way

  • No, I only started the Ativan three days ago so it's not that. It helps me deal with the feeling of a dark cloud looming over my head....

  • POTS?

  • What is POTS? Sorry for my stupidity!!

  • Don't say you're stupid....I don't understand what people post here either as they seem to think we are all doctors and understand the terminology...I don't know what POTS is either... X0

  • Apologies, I know what it is but could not remember the title offhand - it is Postural Orthostatic Tachycardia Syndrome - I couldn't spell it either...

    nhs.uk/conditions/postural-...

    As you have had a monitor it doesn't seem likely though.

    I can only say I feel sorry for you and wish I could think of something helpful.

  • Buffafly: you are very kind. I don't think that's my problem, but thank you for the suggestion in researching it. I am desperate!

  • XO! You made me feel better :)

  • I have a long term history of chronic fatigue and all sorts of other problems given vague titles. As they don't know what causes AF then what is going on in your body could be the same problem that caused the AF in the beginning. Unfortunately I am talking about problems that are not being picked up in standard tests. I had a 2nd ablation this year and have stropped flecanide and apixaban which is good news however I already know my body is struggling and something will give in the end. By that I probably mean a return to the drug regime as a necessity. Although I don't feel well at moment I can certainly say there is a difference in how confident I am about coping day to day since I stopped Apixaban. When I say confident I actually mean physically confident. I have to push myself even to walk down the road but off the Apixaban I don't feel as legless even though I feel I could drop any time there is a difference off them so maybe it is the drugs.

  • Is it possible that the Eliquis is affecting me so severally? I was given the option of not taking it by my PE. Every think I ever read didn't seem to show any side effects of the Eliquis except the bleeding possibility. It is a thought though. May I ask how long it was before your 2nd ablation? And did you go into Afib and that's how your doctor knew it was time to do it again?

  • It may not be the culprit but if you were given the option of not taking it perhaps that is worth a try? I know I felt better off it although I agree there are a lot on the forum who are clearly happy with it. I had 1st ablation 2013. I came off tabs - had rebound - went back on them - then had a terrible build up to having AF again Jan 2015 when I was put back on flecanide, apixaban, bisoprolol. I actually can remember clearly the tears rolling down my cheeks when I had to go back on all the tablets and I was given apixaban because I had said how severe the side effects for me were of warfarin. I was offered an ablation right away but opted to wait as my first ablation was an experience. I hoped the tablets would eventually settle my symptoms but basically as you describe since then my world has turned upside down. I had to give up driving (my decision) and I cannot even manage to go shopping. Everything now delivered to my door. Having moved to a new area and not having time to get make new friends I also have no family or friend support so its a wonder I am sane ...but I am so thank goodness for that. It was 2 years before I had ablation again but with several lots of visits to A&E until someone told me I could pop a pill and then I self managed from them on. Life is still tough but coming off the Apixaban stopped the terrible headaches and the wobbly leg feeling.

  • Oh Kate444: I feel your pain and unhappiness. I had terrible reactions to the flecanide, eliquis, and bisoprolol when I first had to go on them. Because I had to wait for my EP to perform the ablation (he was on paternity leave), I was on those dreadful meds for months and the side effects never got better. Finally, the night before my ablation, he told me I could stop everything but the Eliquis. What a hideous situation as I woke up during the night with severe vertigo. The room began to spin and didn't stop until I woke up in the recovery room after my ablation. It was a terrible experience. I too, have had to give up driving. Too dizzy. I can't make it through a shopping trip - dizzy, out of breath, rubbery feeling.

    With the help of this forum, I have stopped the Eliquis, which my cardiologist said I could and I pray that this will help. Every day is the same with no hope... but just maybe this will do something. Thank you for your kindness and I'm praying for you.

  • What a pair we are and there are a lot like us. Clearly some of us more sensitive to drugs which others take with not problems. I guess I have no solutions for you but I can say I understand what you are going through and you are not alone. Good Luck.

  • Thank you, Kate!

  • All I can offer is to maybe suggest you take a few supplements. B12, CoQ10, Magnesium. Vit D. I'm not a doctor. I've been considering a-fib ablation but maybe I'll just stay the course. I am on rythmol and 'toprol for my a-fib. I did get a flutter ablation which allowed me to tolerate the rythmol, which suppresses a-fib but causes flutter. I hope you feel better.

  • Thank you for your kind wishes. I don't blame you for hesitating in doing the ablation. My experience was not so good and everything that could go wrong, apparently did. Maybe my PE was too new at doing this, who knows? But think about the ablation and research the doctor! I had blood work and all my vitamin levels seem okay. But I'm thinking of taking a magnesium supplement because I heard it helps afib patients.

  • PLEASE READ MY POST ABOUT TAKING SUPPLEMENTS AND STOPPING MY 13,000 PVC'S AND HUNDREDS OF PAC'S!!!! X0

  • Thanks, but unfortunately because I am on a fixed income, I can not afford all those over the counter vitamins.

You may also like...